Arkansas, 2019

Flood in Arkansas, June 28 to 30, 2019

June 28 to 30, 2019 · NWS LZK · 1 event in 1 county or zone

Heavy rain brought flooding to the Black River at Black Rock in late June.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Heavy rain brought flooding to the Black River at Black Rock in late June.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 28, 5:52 AM CST, 2 hours 51 minutes earlier.

Area forecast discussion, Jun 28, 5:52 AM CST, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
652 AM CDT Fri Jun 28 2019

.AVIATION...28/12Z TAF CYCLE

Patchy fog noted at a few sites this mrng, with mainly MVFR VSBYS
noted. Some locations wl see OCNL IFR/LIFR conds for a few hrs,
but expect the fog to quickly lift by mid mrng. Meanwhile, ongoing
convection acrs ERN AR shld rmn to the E of the terminal sites
thru much of the mrng. Contd to mention VCTS at all sites starting
later this mrng thru the aftn hrs as diurnal storms form ovr the
FA. /44/
&&

.PREV DISCUSSION...(ISSUED 400 AM CDT Fri Jun 28 2019)
SHORT TERM...Today Through Saturday Night

Warm and humid conds were noted acrs the region early this mrng,
with predawn readings in the lower and mid 70s. The FA is situated
between an expansive upper rdg ovr the Plains, and an upper lvl
storm system just to the E. Scattered SHRA/ISOLD TSRA have started
to form ovr NE AR the past few hrs, assocd with a upper impulse
rotating arnd the upper low. Hi_Res model data cont to show the bulk
of this activity affecting the ERN part of the FA thru daybreak.

Current fcst conts to be in good agreement with the latest model
trends this mrng. The aforementioned upper rdg is fcst to cont
expanding NEWD into the Wrn Great Lakes/Upper MS River Valley the
next few days. This wl allow the upper low to sloly drop to the SW,
along the ERN periphery of the upper rdg, heading into the weekend.

For today, have the highest PoPs ovr the ERN part of the FA this
mrng, shifting more to the S and W heading into this aftn hours.
Plenty of instability wl exist by this aftn, with SBCAPE values in
the 3-4K J/KG range. This wl promote robust updrafts, with the
primary concern being downburst winds. Light steering flow wl also
result in locally heavy rainfall. On Sat, the upper low wl be
shifting toward ERN TX/WRN LA, with the focus for additional
convection expected ovr the SW half of the FA.

LONG TERM...Sunday Through Thursday

An upper ridge will be over the middle of the country to begin the
long term period with an upper low over the northeast. Monday, the
ridge will move slightly eastward and then will be over the
southeast U.S. Tuesday, and this pattern will continue through
Thursday.

Surface high pressure will remain over the area through the long
term period. Warm and humid conditions will continue as well and
will lead to destabilization of the atmosphere and scattered
afternoon thunderstorms each day. Highs will mainly be in the mid
80s to lower 90s. Lows will be in the upper 60s to mid 70s.
&&

.LZK Watches/Warnings/Advisories...NONE.
&&
Hazardous weather outlook, Jun 28, 3:35 AM CST, 5 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
435 AM CDT Fri Jun 28 2019

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-291000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
435 AM CDT Fri Jun 28 2019

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Scattered thunderstorms will affect portions of eastern and
northeast sections of the area this morning. By this afternoon,
additional thunderstorms will be possible over the remainder of
the area. A few strong storms cannot be ruled out today, with gusty
winds and large hail the primary threats. Locally heavy rainfall
will also be a concern, which could lead to some isolated flash
flooding.

.DAYS TWO THROUGH SEVEN...Saturday Through Thursday

Hot and humid conditions will remain in the forecast. Heat index
values could approach 100 degrees in some areas.

Scattered thunderstorms will be possible each day. Severe weather
chances will be low during this timeframe.

.Spotter Information Statement...

Spotter activation is not anticipated at this time.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

44/51

In the hours before

Special weather statement, Jun 28, 5:49 AM CST, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Little Rock AR
649 AM CDT Fri Jun 28 2019

ARZ025-281230-
Jackson AR-
649 AM CDT Fri Jun 28 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JACKSON COUNTY UNTIL
730 AM CDT...

At 648 AM CDT, Doppler radar was tracking a strong thunderstorm near
Grubbs, or 11 miles northeast of Newport, moving south at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Newport...                        Grubbs...
Algoa...                          Beedeville...
Amagon...                         Weldon...
Balch...                          Blackville...
Shoffner...                       Stegall...
Erwin...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3541 9125 3544 9125 3545 9128 3579 9114
      3578 9103 3541 9104
TIME...MOT...LOC 1148Z 012DEG 18KT 3571 9105

67
Special weather statement, Jun 28, 6:45 AM CST, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Little Rock AR
745 AM CDT Fri Jun 28 2019

ARZ025-034-281330-
Woodruff AR-Jackson AR-
745 AM CDT Fri Jun 28 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WOODRUFF AND SOUTHEASTERN
JACKSON COUNTIES UNTIL 830 AM CDT...

At 745 AM CDT, Doppler radar was tracking a strong thunderstorm near
Fair Oaks, or 15 miles west of Wynne, moving south at 20 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Hunter...                         McCrory...
Cotton Plant...                   Becton...
Pumpkin Bend...                   Howell...
Morton...                         Penrose...
Hilleman...                       Wiville...
Grays...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3500 9124 3501 9137 3540 9113 3539 9104
      3500 9104
TIME...MOT...LOC 1245Z 012DEG 18KT 3532 9105

67
Local storm report, Jun 28, 7:55 AM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
855 AM CDT FRI JUN 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 AM     FLASH FLOOD      POCAHONTAS              36.26N  90.97W
06/28/2019                   RANDOLPH           AR   LAW ENFORCEMENT

            NUMEROUS ROADS FLOODED IN TOWN DUE TO THE HEAVY
            RAINFALL.

&&

EVENT NUMBER LZK1900159

JHOOD
Local storm report, Jun 28, 8:00 AM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
900 AM CDT FRI JUN 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     HEAVY RAIN       5 NE BLACK ROCK         36.16N  91.06W
06/28/2019  M3.75 INCH       RANDOLPH           AR   SOCIAL MEDIA

            3.75 INCHES OF RAIN RECORDED AT THE DAVIDSONVILLE
            HISTORIC STATE PARK IN APPROXIMATELY 2.5 HOURS.

&&

EVENT NUMBER LZK1900160

JHOOD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Lawrence

When
June 28, 8:43 AM CST to June 30, 2:00 AM CST
Where
Lawrence County, 1.13 mi N of Black Rock to 1.99 mi N of Powhatan
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
36.116, -91.097

Heavy rain brought flooding to the Black River at Black Rock at the end of June.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2019Every state in 2019This day in weather historyWarnings in Arkansas, June 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 836755.